Why Does Metformin Cause Diarrhea Symptom And Nausea?

Many people who use Metformin suffer from diarrhea after taking the drug. Perhaps you should consider the following suggestions as to why Metformin causes diarrhea to prevent it from happening again.

What is Metformin

Why Does Metformin Cause Diarrhea Symptom And Nausea

Metformin is an oral drug used to treat diabetes by controlling blood sugar levels so as not to be at a high level. This drug is used for those who suffer from type 2 diabetes.

Controlled blood sugar is essential for maintaining kidney health, avoiding problems with the nerves, preventing vision loss and sexual problems.

Who Use Metformin?

Metformin is commonly used by those who are overweight to reduce their weight in diet programs. Due to weight loss, exercise alone is not enough to reduce blood sugar levels, so Metformin is needed.

In the description of this drug mentioned that, the use of Metformin can provide side effects.

Can metformin cause diarrhea? Yes Metformin can cause diarrhea on some people.

Why Does Metformin Cause Diarrhea and Nausea

Metformin causes diarrhea as an adverse health effects commonly called Lactic Acidosis. By showing the symptoms such as muscle aches, weak muscles, feel cold and sic on arms and legs, dyspepsia, anorexia, shortness of breath, abdominal pain, abdominal cramping, explosive watery diarrhea accompanied by nausea and vomiting, headaches and easily tired.

One of the most common side effects is stomach pain. Even many Metformin users suffer from watery diarrhea after taking the drug. There are many also accompanied by nausea, vomiting and headache, no appetite.

Many who consider Metformin diarrhea similar to diabetic diarrhea.

It is different between Metformin diarrhea and diabetic diarrhea, which are clinically known to be similar. Diabetic diarrhea commonly occurs at night accompanied by watery and painful bowel movements

Discomfort and loss of appetite seem to be an advantage for weight loss due to excess weight.

The Answer of FAQ’s about Metformin Diarrhea:

  • Does metformin cause chronic diarrhea symptom? YES. Metformin causes chronic diarrhea symptoms on some people. Stopping the use of Metformin is known to stop the symptoms of diarrhea, abdominal pain and other discomfort. (ncbi.nlm.nih.gov)
  • Does metformin cause watery diarrhea? YES, explained above
  • Why does metformin cause diarrhea and nausea? The content of Metformin gives side effect of diarrhea.

How Does Metformin Work?

Metformin works by not increasing the level of the hormone insulin and does not cause hypoglycemia. These drugs increase the sugar levels produced by the liver and tend to decrease appetite.

Metformin diarrhea how long does it last?

Actually diarrhea caused by Metformin doesn’t last long. However, if you have side effects of diarrhea because metformin lasts for a long time, you should see a doctor. Your doctor will prescribe you with a drug that can be released slowly so that your stomach can adapt to Metformin.

Does metformin diarrhea go away?

Yes, Metformin diarrhea will go away as your stomach has adapted to the drugs or (on some people), take Pepto Bismol for treating the side effect. See you doctor for treating the side effect of this medicine treatment.

Metformin Diarrhea Prevention

Knowledge the dealing with metformin side effects is important so you do not experience more severe pain. In order not to have diarrhea after taking Metformin it is better to start at low doses, then gradually increased until no side effect of abdominal pain, diarrhea that followed by nausea.

Another way to avoid Metformin diarrhea is to consume it in the middle of a meal rather than before or at the end.

Share this post